Kansas, 2005

Flooding in Kansas, June 4 to 5, 2005

June 4 to 5, 2005 · NWS TOP · 2 events in 2 counties and zones

Moderate flooding was reported along Soldier creek in southern Jackson and northwest Shawnee counties.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

Moderate flooding was reported along Soldier creek in southern Jackson and northwest Shawnee counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 4, 1:25 PM CST, 10 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 1:25 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
225 PM CDT SAT JUN 4 2005

.DISCUSSION...
MAIN CONCERNS ARE ADDITIONAL HEAVY RAIN POTENTIAL AND SEVERE WEATHER
THIS EVENING AND TONIGHT.

FOR TONIGHT...
TSTMS ALREADY DVLPG ERN KS IN VERY UNSTABLE MOIST AMS AS IT SLOWLY
BECOMES UNCAPPED AND READY FOR SERVICE. SPC HI RISK AND NEWLY ISSUED
TOR WATCH FIT IN WELL. UPR LOW ERN COLO AND ATTENDING SHRTWV TO
ROTATE EWD THRU RGN TNGT PROVDG GOOD LIFT OVER SFC BOUNDR AS IT
MOVES EWD TNGT. DRY LN STILL IN WRN KS, SO SVR THREAT COULD LAST
SEVERAL HRS. ALSO THREAT OF HVY RAINFALL OVER REGN WITH SATURATED
GRD FROM YDA AND OVERNGT RAINS. THUS FFA IS CONTD ACROSS ALL BUT FAR
NWRN CWA. CUD BE A VERY BUSY EVNG....

SUNDAY/SUNDAY NIGHT...THE 5H TROUGH AXIS WILL MOVE ACROSS EASTERN KS
DURING THE LATE MORNING HOURS ON SUNDAY. THIS WILL PUSH THE PACIFIC
COLD FRONT EAST INTO MO BY NOON. THERE MAY BE A SLIGHT CHANCE FOR
THUNDERSTORMS ACROSS THE SOUTHEAST COUNTIES OF THE FA BEFORE FROPA
BY NOON. TEMPERATURES WILL BE IN THE MID 80S WITH DRIER CONDITIONS.

MONDAY/TUESDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE ON SHORE ACROSS
THE PACIFIC NORTHWEST AND DIG INTO THE CENTRAL ROCKY MOUNTAINS. A
MINOR 5H TROUGH WILL LIFT NORTH ACROSS THE NORTHERN PLAINS. EASTERN
KS WILL BE UNDER A DOWN STREAM 5H RIDGE. THERE MAY BE A SLIGHT
CHANCE FOR THUNDERSTORMS WHEN THE DEEPER MOISTURE MOVES NORTH ACROSS
THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT...BUT THE RIDGE ALOFT
AND CAP MAY LIMIT ANY DEEP MOIST CONVECTION. AFTERNOON HIGHS WILL BE
IN THE MID 80S TO LOWER 90S. OVERNIGHT LOWS IN THE 60S.

WEDNESDAY/SATURDAY...THE LONGER RANGE MODELS CONTINUE TO SHOW A
LONGER WAVE LENGTH 5H TROUGH ACROSS THE WESTERN CONUS. ATTM MOST OF
THE SMALLER WAVE-LENGTH 5H TROUGH WILL LIFT OUT NORTH OF THE FA. THE
GFS SHOWS A 5H TROUGH LIFTING NORTHEAST FARTHER SOUTH ACROSS THE
CENTRAL PLAINS ON WEDNESDAY. THERE MAY BE ENOUGH LIFT TO BREAK THE
CAP AND GIVE THE AREA A BETTER CHANCE OF RAIN WEDNESDAY AND
WEDNESDAY NIGHT. OTHERWISE EXPECT MOSTLY DRY CONDITIONS WITH HIGH
TEMPERATURES IN THE THE MID 80S TO AROUND 90 DEGREES.
&&

.TOP WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IS IN EFFECT UNTIL
11 PM CDT FOR THE ENTIRE CWA. A FLOOD WATCH IS IN EFFECT UNTIL 6AM
SUNDAY ALONG AND SOUTH OF A LINE FROM ABILENE...TO MANHATTAN...TO
SENECA.
Hazardous weather outlook, Jun 4, 1:45 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
245 PM CDT SAT JUN 4 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-051000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
245 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...TORNADOES POSSIBLE LATE TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CONTINUE TO BE LIKELY ACROSS THE AREA BY LATE
AFTERNOON CONTINUING INTO THE NIGHTTIME HOURS. A SIGNIFICANT SEVERE
WEATHER OUTBREAK IS LIKELY WITH LARGE HAIL...DAMAGING WINDS AND
TORNADOES POSSIBLE FROM FAST DEVELOPING AND QUICK MOVING SEVERE
STORMS. STRONG WIND SHEAR AND VERY UNSTABLE AIR WILL LEAD TO
SUPERCELL THUNDERSTORMS THAT WILL BE LONG-LIVED AND HAVE THE
POTENTIAL TO PRODUCE TORNADOES. WEATHER INFORMATION SHOULD BE
MONITORED FREQUENTLY FOR UPDATES, WATCHES AND WARNINGS...ESPECIALLY
WHERE OUTDOOR ACTIVITIES ARE PLANNED. BE READY FOR QUICK ACTION IF
STORMS FORM.

A FLOOD WATCH ALSO CONTINUES TONIGHT FOR A GOOD PART OF THE AREA.
MORE HEAVY RAINFALL TONIGHT OVER ALREADY SATURATED GROUND WILL LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR RESIDUAL THUNDERSTORMS EARLY SUNDAY ALONG AND
SOUTHEAST OF I-35...WITH A CHANCE FOR MORE THUNDERSTORMS AGAIN
MONDAY NIGHT THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND SHOULD BE
READY FOR QUICK DEPLOYMENT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

In the hours before

Local storm report, Jun 4, 9:01 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1001 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND GST     3 S BURLINGTON          38.15N 95.74W
06/04/2005  70 MPH           COFFEY             KS   TRAINED SPOTTER

&&

CAVANAUGH
Local storm report, Jun 4, 9:02 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1002 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     MELVERN                 38.51N 95.64W
06/04/2005  55 MPH           OSAGE              KS   TRAINED SPOTTER

&&

CAVANAUGH
Local storm report, Jun 4, 9:06 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     FLOOD            2 E WILLIAMSTOWN        39.06N 95.30W
06/04/2005                   JEFFERSON          KS   TRAINED SPOTTER

            24 HWY EAST OF THE US 59 JUNCTION IS CLOSED DUE TO WATER
            OVER THE ROAD.

&&

CAVANAUGH
Local storm report, Jun 4, 9:07 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CIRCLEVILLE             39.51N 95.86W
06/04/2005  0.75 INCH        JACKSON            KS   TRAINED SPOTTER

0322 PM     HAIL             5 SSE GOFF              39.60N 95.90W
06/04/2005  0.88 INCH        NEMAHA             KS   TRAINED SPOTTER

0405 PM     HAIL             1 E OLSBURG             39.43N 96.60W
06/04/2005  0.75 INCH        POTTAWATOMIE       KS   TRAINED SPOTTER

            PEA TO SOME PENNY SIZED HAIL.

0418 PM     HAIL             HIAWATHA                39.85N 95.54W
06/04/2005  1.00 INCH        BROWN              KS   TRAINED SPOTTER

            QUARTER SIZE HAIL IN HIAWATHA.

0420 PM     TORNADO          5 S HIAWATHA            39.78N 95.54W
06/04/2005                   BROWN              KS   TRAINED SPOTTER

            CONE TORNADO REPORTED ON THE GROUND... POSSIBLY NEAR THE
            TOWN OF BAKER.

0422 PM     HAIL             6 N CARLTON             38.77N 97.29W
06/04/2005  1.00 INCH        DICKINSON          KS   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

0428 PM     HAIL             7 N CARLTON             38.79N 97.29W
06/04/2005  0.75 INCH        DICKINSON          KS   TRAINED SPOTTER

            PENNY SIZED HAIL.

0428 PM     HAIL             7 S ABILENE             38.82N 97.21W
06/04/2005  1.00 INCH        DICKINSON          KS   TRAINED SPOTTER

0428 PM     TORNADO          2 ESE HIAWATHA          39.84N 95.50W
06/04/2005                   BROWN              KS   TRAINED SPOTTER

            REPORTS OF A LARGE TORNADO ON THE GROUND NEAR HIAWATHA...
            DEBRIS CLEARLY VISIBLE... TORNADO HAD BEEN ON THE GROUND
            FOR 10 TO 12 MINUTES.

0428 PM     HAIL             2 S ENTERPRISE          38.87N 97.12W
06/04/2005  0.88 INCH        DICKINSON          KS   TRAINED SPOTTER

0428 PM     HAIL             GOFF                    39.66N 95.93W
06/04/2005  1.75 INCH        NEMAHA             KS   TRAINED SPOTTER

0435 PM     HAIL             2 SW ENTERPRISE         38.88N 97.14W
06/04/2005  1.00 INCH        DICKINSON          KS   TRAINED SPOTTER

0435 PM     HAIL             CENTRALIA               39.73N 96.13W
06/04/2005  1.00 INCH        NEMAHA             KS   TRAINED SPOTTER

0438 PM     HAIL             5 NE MOONLIGHT          39.05N 97.04W
06/04/2005  1.00 INCH        DICKINSON          KS   TRAINED SPOTTER

0440 PM     TORNADO          5 S HIAWATHA            39.78N 95.54W
06/04/2005                   BROWN              KS   TRAINED SPOTTER

            A PRELIMINARY REPORT ON THE DAMAGE CAUSED BY THE TORNADO
            SOUTH OF HIAWATHA... KNZA RADIO REPORTS THAT THE TORNADO
            WAS ON THE GROUND FROM BAKER TO 3 MILES NORTHEAST OF
            BAKER. THE TORNADO KNOCKED DOWN POWER LINES NEAR BAKER
            AND DAMAGED SOME BUILDINGS... THE EXTENT OF THE DAMAGE IS
            CURRENTLY UNKNOWN.

0445 PM     HAIL             4 SSW SABETHA           39.85N 95.83W
06/04/2005  0.88 INCH        NEMAHA             KS   TRAINED SPOTTER

0450 PM     HAIL             JUNCTION CITY           39.03N 96.83W
06/04/2005  1.00 INCH        GEARY              KS   TRAINED SPOTTER

0455 PM     HAIL             1 W JUNCTION CITY       39.03N 96.85W
06/04/2005  1.75 INCH        GEARY              KS   TRAINED SPOTTER

0457 PM     HAIL             JUNCTION CITY           39.03N 96.83W
06/04/2005  1.00 INCH        GEARY              KS   TRAINED SPOTTER

0502 PM     HAIL             4 SW CENTRALIA          39.68N 96.18W
06/04/2005  0.75 INCH        NEMAHA             KS   TRAINED SPOTTER

0502 PM     HAIL             JUNCTION CITY           39.03N 96.83W
06/04/2005  1.00 INCH        GEARY              KS   TRAINED SPOTTER

0514 PM     HAIL             CENTRALIA               39.73N 96.13W
06/04/2005  1.00 INCH        NEMAHA             KS   TRAINED SPOTTER

0522 PM     HAIL             JUNCTION CITY           39.03N 96.83W
06/04/2005  1.00 INCH        GEARY              KS   TRAINED SPOTTER

0522 PM     HAIL             CENTRALIA               39.73N 96.13W
06/04/2005  1.00 INCH        NEMAHA             KS   TRAINED SPOTTER

0523 PM     HAIL             BARNES                  39.71N 96.87W
06/04/2005  1.25 INCH        WASHINGTON         KS   LAW ENFORCEMENT

0524 PM     HAIL             2 WNW FAIRVIEW          39.85N 95.76W
06/04/2005  1.00 INCH        BROWN              KS   TRAINED SPOTTER

0525 PM     HAIL             MANHATTAN               39.18N 96.57W
06/04/2005  1.00 INCH        RILEY              KS   TRAINED SPOTTER

0527 PM     HAIL             MANHATTAN               39.18N 96.57W
06/04/2005  1.00 INCH        RILEY              KS   TRAINED SPOTTER

0528 PM     HAIL             MORRILL                 39.93N 95.69W
06/04/2005  1.50 INCH        BROWN              KS   TRAINED SPOTTER

            QUARTER TO PING PONG HAIL.

0529 PM     HAIL             5 SE SENECA             39.78N 96.00W
06/04/2005  1.50 INCH        NEMAHA             KS   TRAINED SPOTTER

0534 PM     HAIL             MORRILL                 39.93N 95.69W
06/04/2005  1.25 INCH        BROWN              KS   TRAINED SPOTTER

0538 PM     TSTM WND GST     4 NNW ST. GEORGE        39.24N 96.45W
06/04/2005  65 MPH           POTTAWATOMIE       KS   TRAINED SPOTTER

0541 PM     TSTM WND GST     5 NW ST. GEORGE         39.24N 96.49W
06/04/2005  60 MPH           POTTAWATOMIE       KS   TRAINED SPOTTER

            ESTIMATED 60-70 MPH WINDS.

0552 PM     FLASH FLOOD      JUNCTION CITY           39.03N 96.83W
06/04/2005                   GEARY              KS   TRAINED SPOTTER

            JUNCTION CITY LAW ENFORCEMENT REPORT SEVERAL CITY STREETS
            AND INTERSECTIONS UNDERWATER... SEVERAL CARS ARE STRANDED
            DUE TO RAPIDLY RISING WATERS IN JUNCTION CITY. INTERSTATE
            70 MILE MARKERS 292, 289, AND US 77 HAVE SPOTS THAT HAVE
            WATER FLOWING OVER THE ROADS... SEVERAL ROADS HAVE BECOME
            IMPASSABLE ACROSS SOUTHERN GEARY COUNTY.

0552 PM     TSTM WND DMG     3 NW ST. GEORGE         39.22N 96.46W
06/04/2005                   POTTAWATOMIE       KS   TRAINED SPOTTER

            POWER LINES DOWN NEAR LAKE ELBO.

0610 PM     TORNADO          8 SW ALMA               38.93N 96.39W
06/04/2005                   WABAUNSEE          KS   TRAINED SPOTTER

            REPORTED TORNADO ON THE GROUND... REPORTED DEBRIS... NO
            OTHER DETAILS AT THIS TIME.

0613 PM     HAIL             7 S BARNES              39.61N 96.87W
06/04/2005  1.00 INCH        WASHINGTON         KS   TRAINED SPOTTER

0615 PM     FLASH FLOOD      5 S RILEY               39.23N 96.83W
06/04/2005                   RILEY              KS   TRAINED SPOTTER

            WATER OVER WILLISTON POINT ROAD CAUSING LOGS AND DEBRIS
            TO FLOW OVER IT. CLOSED FROM HUEBNER AVE TO CAISSON HILL
            ROAD NEAR FORT RILEY.

0630 PM     HAIL             1 W HOLTON              39.47N 95.75W
06/04/2005  1.00 INCH        JACKSON            KS   TRAINED SPOTTER

0630 PM     TSTM WND GST     1 W HOLTON              39.47N 95.75W
06/04/2005  60 MPH           JACKSON            KS   TRAINED SPOTTER

0635 PM     HAIL             2 S MANHATTAN           39.15N 96.57W
06/04/2005  0.25 INCH        RILEY              KS   TRAINED SPOTTER

0639 PM     HAIL             3 S MANHATTAN           39.14N 96.57W
06/04/2005  1.75 INCH        RILEY              KS   TRAINED SPOTTER

0653 PM     HAIL             HOLTON                  39.47N 95.74W
06/04/2005  1.00 INCH        JACKSON            KS   TRAINED SPOTTER

0705 PM     TORNADO          DELIA                   39.24N 95.97W
06/04/2005                   JACKSON            KS   TRAINED SPOTTER

            REPORTED NEAR DELIA... NO OTHER DETAILS AT THIS TIME.

0705 PM     TSTM WND GST     2 W OZAWKIE             39.23N 95.50W
06/04/2005  60 MPH           JEFFERSON          KS   TRAINED SPOTTER

0720 PM     HAIL             WAMEGO                  39.20N 96.30W
06/04/2005  1.00 INCH        POTTAWATOMIE       KS   TRAINED SPOTTER

0720 PM     TSTM WND GST     10 SSW SOLDIER          39.40N 96.04W
06/04/2005  60 MPH           POTTAWATOMIE       KS   TRAINED SPOTTER

0748 PM     FLASH FLOOD      12 WNW PAXICO           39.14N 96.37W
06/04/2005                   WABAUNSEE          KS   LAW ENFORCEMENT

            WATER OVER HIGHWAY 18 NEAR TOWN OF WABAUNSEE...ALSO OVER
            SEVERAL COUNTY ROADS NORTHWEST PART OF THE COUNTY.

0751 PM     TSTM WND GST     EMPORIA                 38.40N 96.18W
06/04/2005  55 MPH           LYON               KS   TRAINED SPOTTER

0751 PM     HAIL             TOPEKA                  39.05N 95.68W
06/04/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

            13TH AND GARFIELD

0755 PM     TSTM WND GST     EMPORIA                 38.40N 96.18W
06/04/2005  65 MPH           LYON               KS   TRAINED SPOTTER

0809 PM     HAIL             1 SW MERIDEN            39.18N 95.58W
06/04/2005  1.00 INCH        JEFFERSON          KS   TRAINED SPOTTER

0812 PM     HAIL             4 S COUNCIL GROVE       38.60N 96.49W
06/04/2005  1.00 INCH        MORRIS             KS   TRAINED SPOTTER

0816 PM     FLOOD            4 S COUNCIL GROVE       38.60N 96.49W
06/04/2005                   MORRIS             KS   TRAINED SPOTTER

            REPORTED 2 INCHES OF WATER FLOWING OVER US 177 SOUTH OF
            COUNCIL GROVE.

0822 PM     HAIL             1 W OZAWKIE             39.23N 95.49W
06/04/2005  0.88 INCH        JEFFERSON          KS   TRAINED SPOTTER

0835 PM     FLASH FLOOD      1 N ST. MARYS           39.21N 96.07W
06/04/2005                   POTTAWATOMIE       KS   TRAINED SPOTTER

            SEVERAL ROADS HAVE WATER FLOWING OVER ROADS AROUND ST.
            MARYS.

0843 PM     TSTM WND GST     WINCHESTER              39.32N 95.27W
06/04/2005  60 MPH           JEFFERSON          KS   TRAINED SPOTTER

0902 PM     TSTM WND GST     EMPORIA                 38.40N 96.18W
06/04/2005  63 MPH           LYON               KS   ASOS

0904 PM     HAIL             3 SW ALLEN              38.63N 96.21W
06/04/2005  1.00 INCH        LYON               KS   TRAINED SPOTTER

0914 PM     HAIL             AMERICUS                38.51N 96.26W
06/04/2005  1.00 INCH        LYON               KS   LAW ENFORCEMENT

0914 PM     TSTM WND DMG     TOPEKA                  39.05N 95.68W
06/04/2005                   SHAWNEE            KS   BROADCAST MEDIA

            LARGE TREE DOWN OVER 44TH AND RODCHESTER.

0928 PM     HAIL             DELIA                   39.24N 95.97W
06/04/2005  0.88 INCH        JACKSON            KS   TRAINED SPOTTER

0944 PM     TSTM WND GST     2 W GARNETT             38.28N 95.28W
06/04/2005  55 MPH           ANDERSON           KS   TRAINED SPOTTER

0952 PM     TSTM WND GST     3 S BURLINGTON          38.15N 95.74W
06/04/2005  70 MPH           COFFEY             KS   TRAINED SPOTTER

1001 PM     TSTM WND GST     MELVERN                 38.51N 95.64W
06/04/2005  55 MPH           OSAGE              KS   TRAINED SPOTTER

1006 PM     FLOOD            2 E WILLIAMSTOWN        39.06N 95.30W
06/04/2005                   JEFFERSON          KS   TRAINED SPOTTER

            24 HWY EAST OF THE US 59 JUNCTION IS CLOSED DUE TO WATER
            OVER THE ROAD.

&&

CAVANAUGH
Special weather statement, Jun 4, 9:27 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1027 PM CDT SAT JUN 4 2005

KSZ011-012-023-024-038-050400-
BROWN-JACKSON-NEMAHA-POTTAWATOMIE-WABAUNSEE-
INCLUDING THE CITIES OF...HIAWATHA
1027 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 391 HAS BEEN CANCELED...

PORTIONS OF TORNADO WATCH 391 HAVE BEEN CANCELED. THE COUNTIES NO
LONGER IN THE WATCH INCLUDE...

BROWN...NEMAHA...JACKSON...POTTAWATOMIE AND WABAUNSEE.

THUNDERSTORMS HAVE MOVED OUT OF THE AREA. THEREFORE THE THREAT FOR
SEVERE WEATHER HAS DIMINISHED AND THE WATCH HAS BEEN CANCELED.

KSZ026-039-040-054>056-058-059-050400-
ANDERSON-COFFEY-DOUGLAS-FRANKLIN-JEFFERSON-LYON-OSAGE-SHAWNEE-
INCLUDING THE CITIES OF...EMPORIA...LAWRENCE...OTTAWA AND TOPEKA
1027 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 391 CONTINUES UNTIL 1100 PM CDT...

TORNADO WATCH 391 REMAINS IN EFFECT UNTIL 1100 PM CDT. THE COUNTIES
STILL IN THE WATCH INCLUDE...

JEFFERSON...SHAWNEE...DOUGLAS...OSAGE...LYON...FRANKLIN...COFFEE AND
ANDERSON.

SOME CITIES STILL IN THE WATCH INCLUDE EMPORIA...OTTAWA...TOPEKA AND
LAWRENCE.
Special weather statement, Jun 4, 10:10 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 PM CDT SAT JUN 4 2005

KSZ026-039-040-054>056-058-059-050430-
ANDERSON-COFFEY-DOUGLAS-FRANKLIN-JEFFERSON-LYON-OSAGE-SHAWNEE-
INCLUDING THE CITIES OF...EMPORIA...LAWRENCE...OTTAWA AND TOPEKA
1100 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 391 HAS EXPIRED...

THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. THEREFORE THE TORNADO
WATCH NUMBER 391 HAS BEEN ALLOWED TO EXPIRE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Jackson

When
June 4, 11:30 PM CST to June 5, 12:30 PM CST
Where
Jackson forecast zone
Property damage
$100,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.417, -95.794 (the zone’s center; the record gives no point)

Flood, Shawnee

When
June 4, 11:30 PM CST to June 5, 12:30 PM CST
Where
Shawnee forecast zone
Property damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.783, -100.333

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460676, 5460677.